U.S. doctors online nowAsk doctors free
Top answers from doctors based on your search:
Disclaimer

Tums relieve gas

A 48-year-old member asked:
Dr. Hillel Naon
Pediatric Gastroenterology 44 years experience
May or may not: Tums (calcium carbonate) is used to treat symptoms caused by too much stomach acid such as heartburn, upset stomach, or indigestion. Calcium carbonate... Read More
A 42-year-old member asked:
Dr. Marion Mcfarland
Emergency Medicine 48 years experience
Not sure: Probably because they are more convenient and well known plus marketed well.
A 36-year-old member asked:
Dr. Rick Kirschner
Dr. Rick Kirschneranswered
41 years experience
Quick fix : Why do so many people prefer to take a pill than to make an actual change in their lifestyle? In part because 1) it seems easier, and 2) short term t... Read More
A 35-year-old member asked:
Dr. Heidi Fowler
Psychiatry 26 years experience
Flatus: "tums anti-gas/antacid" can (vice Tums (calcium carbonate) antacid).
A 34-year-old member asked:
Dr. Ronald Krauser
A Verified Doctoranswered
Rheumatology 53 years experience
No: Calcium supplements have been shown to have little benefit and several possible risks.
A 36-year-old member asked:
Dr. Sanjay Jain
Internal Medicine 35 years experience
Yes: If you need to, but usually one or the other is all you need. If it is not working, make appointment with a gastroenterologist.
A 47-year-old member asked:
Dr. Ronald Krauser
A Verified Doctoranswered
Rheumatology 53 years experience
No: It is calcium carbonate and it is not a good treatment for any GI problems.
A female asked:
Dr. Marion Mcfarland
Emergency Medicine 48 years experience
Yes: Can try Pepcid or zantac (ranitidine).
A member asked:
Dr. Ayisha Gani
Specializes in Internal Medicine
Side effect: Zantac (ranitidine) probably not causing the gas, tums or gas meds can be taken with zantac (ranitidine). Excessive gas may be from malabsorption of t... Read More
A 41-year-old female asked:
Dr. STEPHEN GIROUX
Pharmacology 41 years experience
Yes not at same time: Cephalexin sometimes causes stomach irritation, so some food at dosage time is ok, and Tums (calcium carbonate) or rolaids or any antacid are ok to us... Read More